MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) lead, a left ventricular (lv), an active right ventricular (rv), and a capped rv lead due to bacteremia.During prophylactic staging of a spectranetics bridge occlusion balloon device to be used in the event of an emergency, the balloon advanced over the wire successfully.However, when attempts were made to pull the wire back, the bridge became stuck on the guide wire and required removal as a system.Outside of the patient, the guide wire was removed by pulling it out from the distal end of the balloon.The same balloon was loaded over the guide wire, but was unable to advance past the junction distal side port.Using the same guide wire, a new bridge was used, and the procedure was completed with no reported patient harm.This report captures the bridge balloon that became stuck on the guide wire, potential for harm if it was to recur in the event of an emergency.
 
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk.A4): patient''s weight unk.B6): relevant tests/laboratory data unk.B7): other relevant history unk.H3/h6): the device has been returned to the manufacturer and the investigation is in process.A supplemental mdr will be submitted after the device evaluation and investigation have been completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for the bridge balloon, reported in the initial mdr that it became stuck on the guide wire.At device evaluation, the laboratory guide wire advanced successfully through the bridge balloon.There is no potential for harm if the event was to recur.
 
Additional Manufacturer Narrative
This event is no longer reportable.Device evaluation and investigation were completed (b)(6) 2023.The bridge device was returned.Visual inspection found no damage on the bridge device.During functional testing, a laboratory bridge-specific amplatz guide wire advanced successfully throughout the entire length of the bridge (both proximal to distal and distal to proximal), with no resistance encountered.H6): based on the device evaluation, the reported complaint could not be replicated.Certain h6 codes submitted on the initial mdr are no longer applicable and updated with: investigation findings code 213 (replaces 3233), and investigation conclusions code 67 (replaces 11).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17991981
Report Number3007284006-2023-00049
Device Sequence Number15194092
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)250628(10)FMN23F28A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN23F28A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRIDGE PREP KIT 0.035 GUIDE WIRE; BRIDGE PREP KIT 12F INTRODUCER SHEATH; ST. JUDE MEDICAL 1158T LV LEAD; ST. JUDE MEDICAL 1688 CAPPED RV PACING LEAD; ST. JUDE MEDICAL 1699 RA PACING LEAD; ST. JUDE MEDICAL 2088 ACTIVE RV PACING LEAD
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite